I recently had an episode where it felt like my heart was skipping beats, and then it started pounding and racing...my heart rate went up to 128 and my BP went up to 125/81 (normally below 120/80). I'm on an event monitor, and I could only capture what happened after my heart started pounding because I wasn't wearing it when it happened. I should say I'm on an event monitor for the same exact type of episode I'm describing. I was told it was extra adrenaline in my body, but I was wondering if this could be simply caused by that? I've had numerous EKGs done and it looks normal, along with blood tests and CT scans and x rays. I was put on an event monitor by a cardiologist, but he did nothing else...should I get other tests done? Also, he put me on the lowest dose of Atenlol, but I have asthma and this flared it up pretty bad and I had to stop taking it. What could this be and what can I do about it?
I was told it was extra adrenaline in my body, but I was wondering if this could be simply caused by that?
It is very possible that you had a few extra beats, it scared you, and the surge of adrenaline caused the faster sustained rhythm.
should I get other tests done?
We, as physicians, tend to over test for episodes like this. If you have a normal history and physical for other cardiac symptoms and have a normal EKG, an event monitor is probably all that is needed. If this was the first time this happened, your event monitor probably will not capture another event.
What could this be and what can I do about it?
The most like scenerio is a mini panic attack after the palpitations scared you. If you doctor didn't order other tests for a single, isolated episdes, they are probably not worried. It all sounds reasonable.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.